Alert archive / Nebraska / Tornado Warnings in 2015

Tornado Warning 40, NWS Hastings, NE

November 16, 20154 counties in Nebraska

NWS Hastings, NE issued this tornado warning at Nov 16, 2015, 7:55 PM CST for 4 counties in Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2015, 7:55 PM CST (01:55 UTC)
Expired
Nov 16, 2015, 8:26 PM CST
In force
31 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 8:26 PM CSTHAIL 16 W Holdrege, NECOUNTY EMERGENCY MANAGER REPORTS QUARTER SIZE HAIL 6 MILES WEST OF HOLDREGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 3:34 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WFUS53 KGID 170155
TORGID
NEC065-073-083-137-170245-
/O.NEW.KGID.TO.W.0040.151117T0155Z-151117T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
755 PM CST MON NOV 16 2015

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
  EASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 845 PM CST
    
* AT 754 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER HOLLINGER...OR 25 MILES SOUTHWEST OF
  HOLDREGE...MOVING NORTH AT 35 MPH.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  OXFORD AROUND 810 PM CST.
  ATLANTA AROUND 825 PM CST.
  HOLDREGE AROUND 840 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
HASTINGS.

&&

LAT...LON 4003 9959 4008 9980 4048 9974 4044 9939
TIME...MOT...LOC 0154Z 202DEG 29KT 4016 9969 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

ADP
3 follow-up statements
607 
WWUS53 KGID 170201
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
801 PM CST MON NOV 16 2015

NEC065-073-083-137-170245-
/O.CON.KGID.TO.W.0040.000000T0000Z-151117T0245Z/
GOSPER NE-PHELPS NE-FURNAS NE-HARLAN NE-
801 PM CST MON NOV 16 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR
SOUTHEASTERN GOSPER...SOUTHWESTERN PHELPS...EASTERN FURNAS AND
NORTHWESTERN HARLAN COUNTIES...
    
AT 758 PM CST...A CONFIRMED TORNADO WAS LOCATED 5 MILES SOUTHWEST OF
STAMFORD...MOVING NORTH AT 35 MPH. THIS IS THE SECOND OF TWO AREAS
OF ROTATION ASSOCIATED WITH THIS STORM...THE OTHER AREA OF ROTATION
IS LOCATED APPROXIMATELY 2 MILES NORTHEAST OF HOLLINGER.

HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADO WILL BE NEAR...
  OXFORD AROUND 805 PM CST.
  ATLANTA AROUND 825 PM CST.
  HOLDREGE AROUND 840 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL NEAREST LAW ENFORCEMENT AGENCY
WHO WILL SEND YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.

&&

LAT...LON 4003 9959 4008 9980 4048 9974 4044 9939
TIME...MOT...LOC 0158Z 202DEG 29KT 4019 9967 

TORNADO...OBSERVED
HAIL...1.50IN

$$

ADP
126 
WWUS53 KGID 170214
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CST MON NOV 16 2015

NEC065-073-083-137-170245-
/O.CON.KGID.TO.W.0040.000000T0000Z-151117T0245Z/
GOSPER NE-PHELPS NE-FURNAS NE-HARLAN NE-
814 PM CST MON NOV 16 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR
SOUTHEASTERN GOSPER...SOUTHWESTERN PHELPS...EASTERN FURNAS AND
NORTHWESTERN HARLAN COUNTIES...
    
AT 814 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR OXFORD...OR 15 MILES SOUTHWEST OF HOLDREGE...MOVING
NORTH AT 35 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  ATLANTA AROUND 825 PM CST.
  HOLDREGE AROUND 840 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL NEAREST LAW ENFORCEMENT AGENCY
WHO WILL SEND YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.

&&

LAT...LON 4003 9959 4008 9980 4048 9974 4044 9939
TIME...MOT...LOC 0214Z 202DEG 29KT 4031 9961 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

ADP
901 
WWUS53 KGID 170226
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
826 PM CST MON NOV 16 2015

NEC065-073-083-137-170236-
/O.CAN.KGID.TO.W.0040.000000T0000Z-151117T0245Z/
GOSPER NE-PHELPS NE-FURNAS NE-HARLAN NE-
826 PM CST MON NOV 16 2015

...THE TORNADO WARNING FOR SOUTHEASTERN GOSPER...SOUTHWESTERN
PHELPS...EASTERN FURNAS AND NORTHWESTERN HARLAN COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTH CENTRAL
NEBRASKA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
HASTINGS.

LAT...LON 4003 9959 4008 9980 4048 9974 4044 9939
TIME...MOT...LOC 0223Z 202DEG 29KT 4040 9956 

$$

ADP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Nov 16, 4:46 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Nov 16, 4:46 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
446 PM CST MON NOV 16 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 353 PM CST MON NOV 16 2015

A LOT GOING ON IN THE SHORT TERM AND I WILL GET STRAIGHT TO THE
POINT. WE HAVE A RISK OF SEVERE WEATHER THIS EVENING AS STORMS HAVE
FORMED ALREADY OVER THE WESTERN HALF OF KANSAS WITH CAPES OVER 1000
J/KG IN OUR SOUTHWESTERN AND PROBABLY NEAR 1500 TO 2000 J/KG IN SOME
SPOTS AS DEWPOINTS CONTINUE TO RISE AND TEMPERATURES REACHED THE 70S
UNDER PLENTY OF SUN. ALTHOUGH THE SURFACE LOW IS STILL WELL OFF TO
THE SOUTHWEST IN EASTERN COLORADO MOVING INTO WESTERN KANSAS THIS
EVENING. THIS SEVERE THREAT IS PRIMARILY DRIVEN BY STRONG LARGE-
SCALE ASCENT ASSOCIATED WITH AND APPROACHING UPPER LEVEL TROUGH TO
THE WEST AND I EXPECT THAT THE COVERAGE OF STORMS TO THE WEST WILL
INCREASE IN COVERAGE AND DEVELOP INTO A SQUALL LINE. BY THE TIME
THIS LINE GETS INTO THE SOUTHWESTERN CWA EARLY THIS EVENING...THE
THREAT OF TORNADOES WILL BE DIMINISHED BUT NOT OUT OF THE QUESTION.
AS THE EVENING WEARS ON...OUR THREAT WILL BE PRIMARILY WIND AND HAIL
FROM ELEVATED STORMS. ANY STORMS WILL MOVE QUITE QUICKLY FROM THE
SOUTH AT 45 TO 60 MPH.

ATTENTION SHIFTS TO WINTER WEATHER AS WE HEAD INTO TUESDAY. MODELS
ARE GENERALLY CONTINUALLY HOLDING BACK ON THE EASTWARD PROGRESSION
OF THE COLD FRONT AND THE COLD AIR. THE NAM IS BRINGING IN THE
COLDER AIR FASTER...BUT I WILL THROW THIS SOLUTION OUT FOR NOW AS
THIS GOES AGAINST WHAT HAS BEEN TRENDING FOR THE PAST FEW DAYS. I
ESSENTIALLY KEEP US ALL RAIN...EXCEPT SOME SNOW/RAIN MIX IN THE
AFTERNOON IN OUR FAR WEST...AND THE LAST HOUR BETWEEN 5 PM AND 6 PM
ON TUESDAY...I FINALLY CONVERT TO ALL SNOW IN PARTS OF WESTERN
DAWSON COUNTY WHERE WE COULD PICK UP SOME SNOW JUST BEFORE WE HIT 6
PM AND THE FORECAST FALLS INTO THE LONG TERM. WE COULD GET DRY
SLOTTED TUESDAY...ESPECIALLY SOUTH AS THE SURFACE LOW TRACKS THROUGH
OUR SOUTHERN CWA. WE DEFINITELY LOOK LIKE MOST OF THE CWA WILL BE ON
THE WARM SIDE OF THE SYSTEM THROUGH TUESDAY...AND WILL REMAIN
PRIMARILY RAIN. AGAIN...OUR FAR WEST MAY FINALLY CONVERT TO SNOW
TOWARD THE VERY END OF THE AFTERNOON AS THE COLD AIR FINALLY MAKES
ITS WAY EAST.

I USED CONSRAW FOR LOWS TONIGHT AS WE WILL BE MUCH ABOVE NORMAL IN
THE 50S FOR MOST AREAS CENTRAL/EAST...WHICH WILL END UP BEING THE
HIGHS FOR MUCH OF THE CENTRAL/WESTERN CWA TOMORROW AS TEMPERATURES
WILL NOT RISE A WHOLE LOT...AND PERHAPS SOME IN THE EAST BEFORE THE
COLD FRONT FINALLY MOVES IN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 353 PM CST MON NOV 16 2015

PRIMARY FORECAST CONCERN REVOLVES AROUND PRECIP CHANCES RIGHT
OFF THE BAT...THEN AGAIN FRIDAY NIGHT.

AT THE START OF THE PERIOD TUESDAY EVENING...GENERAL AGREEMENT AMONG
MODELS ISNT TOO BAD WITH THE LOCATION OF THE MAIN UPPER LEVEL LOW
PRESSURE SYSTEM...AND EXPECTED TO BE LOCATED OVER SOUTH CENTRAL KS.
DURING THE OVERNIGHT HOURS...THIS LOW WILL TREK
NORTHEASTWARD...ENDING UP NEAR THE NE/IA/MO/KS BORDER AREA BY 12Z
WEDNESDAY. EXPECTING PRECIPITATION TO BE WELL UNDERWAY BY TUESDAY
EVENING...WITH THE 12Z MODEL RUN NOT SHOWING ANY SIGNIFICANT CHANGE
IN WHERE THE MAIN DEFORMATION BAND LOOKS TO SET UP...AFFECTING
PRIMARILY WRN PORTIONS OF NEB/KS. A FEW UNCERTAINTIES STILL
REMAIN...WHERE WILL THAT DEFORMATION BAND EXACTLY SET UP...HOW
QUICKLY WILL THE COLDER AIR PUSH IN...AND HOW MUCH OF THE E/SERN CWA
COULD SEE LITTLE PRECIP DUE TO THE DRY SLOT BUILDING IN. CONCERNED
THAT WHILE THE MAIN BAND SHOULD SET UP JUST WEST OF THE CWA AND IT
LOOKS TO BE A TIGHTER SNOWFALL GRADIENT...OUR FAR WRN FRINGE COULD
STILL SEE AN INCH OR SO OF SNOW. THATS ALSO IF THE COLDER AIR IS
SLOWER TO PUSH IN LIKE SOME MODELS CONTINUE TO SUGGEST. IF THE NAM
PANS OUT...WHICH REMAINS MORE AGGRESSIVE WITH THE COLDER AIR...THOSE
WRN AREAS COULD END UP WITH A BIT MORE THAN FORECAST.
CURRENTLY...LITTLE/IF ANYTHING IS FORECAST TO ACCUMULATE IN THE
GRAND ISLAND/HASTINGS AREA...WITH A HALF INCH OR SO POSSIBLE GETTING
NEAR KEARNEY. AS WE GET INTO THE DAYTIME HOURS ON WEDNESDAY...THE
MAIN SYSTEM CONTINUES PUSHING NORTHEAST...WITH MOISTURE/PRECIP
WRAPPING AROUND THE BACKSIDE INTO OUR CWA...KEEPING AT LEAST A
SLIGHT CHANCE OF PRECIP ACROSS MAINLY SC NEB. AS FAR AS HIGHS
GO...WILL HAVE TO SEE HOW MUCH SNOW ENDS UP FALLING THE WEST AND ITS
IMPACTS...BUT AT THIS POINT HAVE UPPER 40S IN THE WEST TO LOWER/MID
50S IN THE EAST/SOUTH. MADE LITTLE CHANGE TO THE WINDS...THE COLD
FRONT FINALLY PUSHES THROUGH THE ERN CWA NEAR 12Z WEDNESDAY...WITH
STRONGER NW WINDS IN THE 15 TO 25 MPH RANGE THROUGH THE AFTERNOON.

THROUGH THE REST OF THE PERIOD THURSDAY THROUGH SUNDAY...ONLY
PRECIPITATION CHANCES COME WITH A DISTURBANCE MOVING THROUGH FRIDAY
NIGHT...WHICH COULD BRING A QUICK SHOT OF SOME LIGHT SNOW.
OTHERWISE...MAIN STORY LIES WITH THE COLDER TEMPS EXPECTED...AS A
COUPLE OF REINFORCING SHOTS OF COLDER AIR LOOKS TO MOVE STARTING
ALREADY WEDNESDAY NIGHT. BY SATURDAY...HIGHS ARE FORECAST TO ONLY
REACH THE UPPER 30S TO LOWER 40S...WITH A REBOUND BACK INTO THE
MID/UPPER 40S FOR SUNDAY.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 427 PM CST MON NOV 16 2015

THE MAIN CHALLENGE FOR THE TAF PERIOD IS TIMING OF LOW CIGS AND
SHOWER/TSTM ACTIVITY. EXPECT CIGS TO LOWER THRU THE NIGHT AND
TUESDAY MORNING FALLING TO LIFR AT TIMES...BUT CIGS MAY VARY
DURING TIMES OF PCPN. CHCS FOR TSTMS INCREASE AFTER DARK AND
CONTINUE THRU THE OVERNIGHT HOURS AHEAD OF AN UPPER LOW PRESSURE
MOVING OUT OF THE ROCKIES. THERE MAY BE A LULL IN PCPN FOR A TIME
TUESDAY MORNING BEFORE CHCS INCREASE AGAIN BY MID DAY AND INTO THE
AFTN.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT TERM...HEINLEIN
LONG TERM...ADP
AVIATION...FAY
Hazardous weather outlook, Nov 16, 6:58 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CST MON NOV 16 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
658 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE FORECAST THROUGH TONIGHT. SMALL HAIL AND GUSTY
WINDS UP TO AROUND 50 MPH ARE POSSIBLE ALMOST ANYWHERE...HOWEVER THERE
IS A SOMEWHAT GREATER RISK FOR SEVERE STORMS AND MAYBE EVEN AN
ISOLATED TORNADO MAINLY WITHIN COUNTIES WEST OF A LINE FROM
KEARNEY NEBRASKA TO OSBORNE KANSAS...AND PRIMARILY UNTIL MIDNIGHT.
THE MAIN THREATS WITH ANY POTENTIALLY SEVERE STORMS WILL BE WIND
GUSTS UP TO AROUND 70 MPH...AND HAIL TO QUARTER SIZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW NON-SEVERE THUNDERSTORMS COULD LINGER THROUGH AROUND MID-DAY
TUESDAY...ESPECIALLY WITHIN COUNTIES EAST OF HIGHWAY 281.

SNOWFALL REMAINS IN THE FORECAST STARTING LATE TUESDAY AFTERNOON AND
CONTINUING INTO WEDNESDAY MORNING. THE BEST CHANCE FOR ACCUMULATING
SNOWFALL IS EXPECTED GENERALLY WEST OF A LINE FROM ORD TO KEARNEY
NEBRASKA...TO PHILLIPSBURG KANSAS. MUCH OF THAT AREA CAN EXPECT
TOTALS NEAR ONE INCH...WITH LOCATIONS IN WESTERN DAWSON...GOSPER AND
FURNAS COUNTIES POTENTIALLY SEEING CLOSER TO 2 TO 3 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR SEVERE STORMS MAY BE NEEDED THIS
EVENING...ESPECIALLY WEST OF A KEARNEY NEBRASKA TO OSBORNE KANSAS
LINE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Nov 16, 6:48 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CST MON NOV 16 2015

NEZ082-170115-
FURNAS NE-
648 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FURNAS COUNTY UNTIL 715
PM CST...

AT 647 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILSONVILLE...OR 50 MILES SOUTHWEST OF HOLDREGE...MOVING NORTH AT 40
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...ARAPAHOE...HOLBROOK...WILSONVILLE AND HENDLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTH CENTRAL
NEBRASKA.

LAT...LON 4035 10020 4034 9978 4001 9994 4000 10019
TIME...MOT...LOC 0047Z 201DEG 33KT 4007 10020

FAY
Special weather statement, Nov 16, 7:45 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
745 PM CST MON NOV 16 2015

NEZ060-170215-
DAWSON NE-
745 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL
815 PM CST...

AT 745 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF LEXINGTON...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUMNER AND EDDYVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTH CENTRAL
NEBRASKA.

LAT...LON 4105 9972 4105 9943 4100 9943 4076 9961
      4084 9983
TIME...MOT...LOC 0145Z 208DEG 31KT 4088 9967

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:17 PM CSTSevere Thunderstorm WarningGIDDawson, Gosper43 min
Nov 16, 6:48 PM CSTSpecial Weather StatementGIDFurnas27 min
Nov 16, 6:54 PM CSTSevere Thunderstorm WarningGIDFurnas40 min
Nov 16, 7:21 PM CSTTornado WarningGIDFurnas, Harlan39 min
Nov 16, 7:45 PM CSTSpecial Weather StatementGIDDawson30 min
Nov 16, 8:27 PM CSTSpecial Weather StatementGIDPhelps33 min
Nov 16, 9:24 PM CSTSpecial Weather StatementGIDBuffalo36 min
Nov 16, 9:40 PM CSTSpecial Weather StatementGIDHarlan35 min
Nov 16, 10:07 PM CSTSpecial Weather StatementGIDAdams, Clay, Nuckolls, Webster53 min
Nov 16, 11:02 PM CSTSpecial Weather StatementGIDGreeley, Hall, Hamilton, Howard, Merrick, Nance28 min
Nov 17, 4:07 AM CSTWinter Weather AdvisoryGIDBuffalo, Dawson, Furnas, Gosper, Phelps, Sherman and 1 more26 hr

Nearby

Tornado Warnings in Nebraska, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.